Zhao, S. orcid.org/0000-0003-3098-8059 and Zelazo, D. (2017) Translational and Scaling Formation Maneuver Control via a Bearing-Based Approach. IEEE Transactions on Control of Network Systems, 4 (3). pp. 429-438. ISSN 2355-5870
Abstract
This paper studies distributed maneuver control of multi-agent formations in arbitrary dimensions. The objective is to control the translation and scale of the formation while maintaining the desired formation pattern. Unlike conventional approaches where the target formation is defined by relative positions or distances, we propose a novel bearing-based approach where the target formation is defined by inter-neighbor bearings. Since the bearings are invariant to the translation and scale of the formation, the bearing-based approach provides a simple solution to the problem of translational and scaling formation maneuver control. Linear formation control laws for double-integrator dynamics are proposed and the global formation stability is analyzed. This paper also studies bearing-based formation control in the presence of practical problems including input disturbances, acceleration saturation, and collision avoidance. The theoretical results are illustrated with numerical simulations.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 2015 IEEE. This is an author produced version of a paper subsequently published in IEEE Transactions on Control of Network Systems. Uploaded in accordance with the publisher's self-archiving policy. |
Dates: |
|
Institution: | The University of Sheffield |
Academic Units: | The University of Sheffield > Faculty of Engineering (Sheffield) > Department of Automatic Control and Systems Engineering (Sheffield) |
Depositing User: | Symplectic Sheffield |
Date Deposited: | 28 Sep 2016 11:22 |
Last Modified: | 15 Nov 2017 04:01 |
Published Version: | http://dx.doi.org/10.1109/TCNS.2015.2507547 |
Status: | Published |
Publisher: | Institute of Electrical and Electronics Engineers |
Refereed: | Yes |
Identification Number: | 10.1109/TCNS.2015.2507547 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:104750 |